| Model Number |
LEV3522-PMA |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Speech Disorder (4415)
| Date of Event |
08/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device model and lot number were unavailable despite our attempt to obtain the device specific information.Therefore, the udi and the primary di number are not available.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination could not be performed as this information was not available at the time this investigation was performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu, the following is taken from the 27 language version): potential complications possible complications include but are not limited to the following: ¿ hematoma at the puncture site ¿ perforation or dissection of the vessel(s) ¿ intravascular spasm ¿ hemorrhaging ¿ rupture or perforation of aneurysm ¿ coil herniation ¿ device migration ¿ neurologic insufficiencies including stroke and death ¿ ischemia ¿ vascular occlusion ¿ vessel stenosis ¿ incomplete aneurysm occlusion ¿ pseudoaneurysm formation ¿ distal embolization ¿ headache ¿ infection ¿ reaction to contrast agents including severe allergic reactions and renal failure warnings should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis evo device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis evo device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis evo device with compatible microcatheters.If repeated friction is encountered during lvis evo device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis evo device in the parent vessel without fully retrieving the device.The lvis evo device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions exercise caution when crossing the deployed/detached lvis evo device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use 15.Advance the delivery wire to transfer the lvis evo device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis evo device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis evo device delivery or manipulation, withdraw the unit and select a new lvis evo device.18.Position the lvis evo device for deployment by aligning the lvis evo implant distal radiopaque end markers approximately 7 mm or adequate length past the aneurysm neck.Note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis evo device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis evo device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis evo device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis evo device is not recommended and may result in device elongation.19.If lvis evo device positioning is not satisfactory, the lvis evo device may be recaptured and repositioned if it is not fully deployed.The lvis evo device may be recaptured until the point where the proximal end of the lvis evo device markers is aligned 3 mm proximally with the microcatheter distal marker band.Caution: if resistance is felt while recapturing the lvis evo device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis evo device (without exceeding the recapture limit) and then attempt to recapture the lvis evo device.Caution: the lvis evo device must not be re-deployed more than three times.Note: the lvis evo device delivery wire should not be utilized as a guidewire.Do not torque the lvis evo device.A torque device should not be used.20.If lvis evo device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis evo device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are approximately 7 mm or adequate length proximal to the aneurysm neck to ensure an adequate landing zone.The lvis evo device will expand, and total length may foreshorten up to 60% from its undeployed length (refer to table 1) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length, approximately 7 mm or adequate length on each side of the aneurysm neck or target location to ensure appropriate neck coverage.Warning: do not detach the lvis evo device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis evo device to maintain access through the lvis evo device.Remove and discard the delivery wire.Warning: the lvis evo device delivery wire should not be utilized as a guidewire.Do not torque the lvis evo device.A torque device should not be used.23.Use the guidewire and microcatheter to access the aneurysm through the lvis evo device cells.Warning: observe lvis evo device marker position during placement of the microcatheter into the aneurysm to ensure that the lvis evo device does not migrate or dislodge from its deployed position.Note: access to the aneurysm may be facilitated by the use of a microcatheter that has been shaped.25.Warning: observe lvis evo device marker position during the coiling procedure to ensure that the device does not migrate from its deployed position.After placing the last coil, verify that the lvis evo device has remained patent and properly positioned.Advance a guidewire, if necessary, to the microcatheter tip and carefully remove the microcatheter.Note: a microcatheter may be positioned into the aneurysm sac prior to delivery of the lvis evo device.The microcatheter will be supported by the lvis evo device during delivery of embolic coiling.After completing the coiling, the coiling microcatheter should be carefully removed to avoid dislodging the lvis evo device.27.Caution: carefully watch the lvis evo device distal and proximal markers when passing through the deployed lvis evo device with embolic coiling microcatheters to avoid displacing the lvis evo device.
Event or Problem Description
It was reported that during a six month follow up, the patient had a stroke in the m1 and m2 area where the stent was place.The patient was reported having aphasia.Additional information/clarification of the event was requested from the reporter including any intervention or further treatment planned.No information has been received to date.An attempt was made to provide the exact event date, but the reporter was unable to obtain this date.
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential adverse events the following potential risks and complications associated with general anesthesia, cerebral angiography, intracranial catheterization, intracranial stent placement or intra-saccular coil deployment have been identified below: allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure.¿ aphasia ¿ blindness; ¿ cardiac arrhythmia; ¿ coil prolapsed or migration into normal vessel adjacent to aneurysm ¿ complications of arterial puncture including pain, local bleeding, local infection and injury to the artery, vein or adjacent nerves; ¿ cranial neuropathy; ¿ death; ¿ device fracture, migration or misplacement; ¿ dissection or perforation of the parent artery; ¿ headache; ¿ hemorrhage (i.E., intracerebral hemorrhage (ich), subarchnoid hemorrhage (sah), or retroperitoneal (or in other locations)); ¿ hemiplegia; ¿ hydrocephalus; ¿ infection; ¿ injury to normal vessel or tissue; ¿ ischemia; ¿ mass effect; ¿ myocardial infarction; ¿ neurological deficits; ¿ occlusion of non-target side branches; ¿ pseudo aneurysm formation; ¿ reactions to anti-platelet/anti-coagulant agents; ¿ reactions due to radiation exposure; ¿ reactions to anesthesia and related procedures; ¿ reactions to contrast agents; ¿ renal failure; ¿ aneurysm rupture; ¿ stenosis of stented segment; ¿ seizure; ¿ stent thrombosis; ¿ stroke or tia (transient ischemic attack); ¿ thromboembolic event (t/e); ¿ vasospasm; ¿ visual impairment.Warnings should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters or occlusion balloons.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.[figure 6] note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 75% deployed).[figure 7] caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are sufficiently proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 60% from its undeployed length (refer to table 1a/b/c) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck or target location to ensure appropriate neck coverage.[figure 8] warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.23.Use the guidewire and microcatheter to access the aneurysm through the lvis device cells.Warning: observe lvis device marker position during placement of the microcatheter into the aneurysm to ensure that the lvis device does not migrate or dislodge from its deployed position.24.After the microcatheter is positioned within the aneurysm, detachable coils may be delivered into the aneurysm according to conventional methods.Warning: observe lvis device marker position during the coiling procedure to ensure that the device does not migrate from its deployed position.25.After placing the last coil, verify that the lvis device has remained patent and properly positioned.Advance a guidewire to the microcatheter tip and carefully remove the microcatheter through the lvis device cells.Note: a microcatheter may be positioned into the aneurysm sac prior to delivery of the lvis device.The microcatheter will be supported by the lvis device during delivery of embolic coiling.After completing the coiling, the microcatheter should be carefully removed to avoid dislodging the lvis device.27.Caution: carefully watch the lvis device distal and proximal markers when passing through the deployed lvis device with embolic coiling microcatheters to avoid displacing the lvis device.
Event or Problem Description
Additional information was received stating that the patient had a cranioplasty.The patient still has aphasia and is receiving speech therapy.The event date was provided as august 21, 2024.